MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404011
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the hospital due to the inflatable penile prosthesis (ipp) not working appropriately.Two weeks later, a replacement surgery was performed.It was noted that during the procedure, the existing pump and cylinders were removed and replaced; however, the previous reservoir was left in place and a new component was implanted.Upon explant, a tear was seen in the cylinder.The cause for the cylinder hole was not detailed by the facility.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ams 700 underwent a thorough analysis.The cylinders were visually inspected identifying a hole consistent with sharp instrument damage in the proximal end of both rods.Both cylinders presented leaks in the proximal ends; however, this damage was consistent with sharp instrument damage likely occurring during explant.Visual inspection of the pump did not reveal any visual damager or abnormalities, and the pump passed the leak test.The pump was functionally tested not passing the activation tests 2 and 3.Based on the information available and analysis results, the reported allegation of a cylinder tear could not be confirmed; however, the pump not passing the activation tests could have caused or contributed to the reported clinical observation of the device not working appropriately.A conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17666848
Report Number2124215-2023-46750
Device Sequence Number12319303
Product Code FHW
UDI-Device Identifier00878953002682
UDI-Public00878953002682
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/13/2021
Device Model Number72404011
Device Catalogue Number72404011
Device Lot Number129977003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: 72404310/133371003; PUMP: 72404310/133371003; RESERVOIR: 720182-01/124844017; RESERVOIR: 720182-01/124844017
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale